Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


controlling Aluvia and didifir side effects
Jun 5, 2011

Hi I joe i urgently need help. since i switched to aluvia and didifir i have been badly loosing weight and partly because i struggle to eat properly due to nuasea and stomach cramps. i have reported these side effects to my doctor and has subjected me to a lot of scans and test of which all could not indicate any stomach infection. what can i do am loosing my confidence and thinking to quit my job now.

Response from Dr. Henry

Aluvia (lopinavir + ritonavir)can cause stomach cramping/loss of appetite in some patients (often a diagnosis of exclusion so work up ncecessary as you describe). Didivir (similar to Truvada in US) can also cause stomach complaints though less common that with Aluvia. If you switched to your current regimen out of concern about resistance to an earlier regimen then your options for treatment are limited in many resource poor regions of the world. If the workup is negative for other causes then trying to manage the side effects of your current regimen is often tried (anti-nausea meds, appetite stimulants, anti diarrheal agents et cetera. Taking the meds with a robust meal often helps. For many patients with gut side effects, the symptoms improve over time.



Previous
garlic with meds
Next
skin irritation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement